Alert archive / Wisconsin / Flash Flood Warnings in 2007
Flash Flood Warning 3, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Jul 8, 2007, 5:07 PM CDT for Price County, Wisconsin. It took effect at Jul 8, 2007, 5:12 PM CDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 8, 2007, 5:07 PM CDT (22:07 UTC)
- In effect from
- Jul 8, 2007, 5:12 PM CDT
- Expired
- Jul 8, 2007, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Price County, WI
The radar
The Duluth radar (KDLH), 192 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 5:20 PM CDT | FLASH FLOOD | Brantwood, WI | STREET FLOODING IN BRANTWOOD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -320 J/kg
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDLH 082212 FFWDLH WIC099-090100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DULUTH MN 507 PM CDT SUN JUL 8 2007 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN PRICE COUNTY IN NORTH CENTRAL WISCONSIN... * UNTIL 800 PM CDT * AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS CONTINUED TO PRODUCE TORRENTIAL RAINFALL OVER MOST OF SOUTHERN PRICE COUNTY. RADAR INDICATED THAT 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN ACROSS MUCH OF SOUTHERN PRICE COUNTY...WITH ONE REPORT OF A HALF INCH OF RAIN IN 15 MINUTES JUST EAST OF PRENTICE. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRENTICE... KENNAN...CATAWBA... BRANTWOOD... STATE HIGHWAY 13 SOUTH OF PHILLIPS... AND U.S. HIGHWAY 8 ACROSS SOUTHERN PRICE COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA AS THUNDERSTORMS WILL CONTINUE IN MOST AREAS UNTIL AT LEAST 6 PM...WHICH MAY RESULT IN FLASH FLOODING OF SMALL STREAMS... CREEKS AND LOW LYING AREAS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4564 9067 4538 9067 4539 9005 4566 9005 $$ MILLER
4 follow-up statements
000 WGUS73 KDLH 082302 FFSDLH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 556 PM CDT SUN JUL 8 2007 WIC099-090100- PRICE WI- 556 PM CDT SUN JUL 8 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHERN PRICE COUNTY... AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PERSISTING OVER MOST OF SOUTHERN PRICE COUNTY. HOWEVER...RAINFALL RATES HAVE DIMINISHED TO GENERALLY LESS THAN AN INCH PER HOUR. RAINFALL AMOUNTS FROM 2 TO 4 INCHES HAVE OCCURRED OVER A LARGE PART OF SOUTHERN PRICE COUNTY SINCE 4 PM...AND HAVE RESULTED IN SOME MINOR FLOODING OF SMALL STREAMS AND CREEKS...AND FLOODING HAS BEEN REPORTED IN THE TOWN OF BRANTWOOD. ADDITIONAL RAINFALL THROUGH 7 PM MAY BE UP TO A HALF INCH...WHICH WILL LIKELY LEAD TO ADDITIONAL RUNOFF. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRENTICE...KENNAN...CATAWBA...BRANTWOOD... STATE HIGHWAY 13 SOUTH OF PHILLIPS AND U.S. HIGHWAY 8 ACROSS ALL OF SOUTHERN PRICE COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4564 9067 4538 9067 4539 9005 4566 9005 $$ MILLER
000 WGUS73 KDLH 082354 FFSDLH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 651 PM CDT SUN JUL 8 2007 WIC099-090100- PRICE WI- 651 PM CDT SUN JUL 8 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHERN PRICE COUNTY... AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE MODERATE TO HEAVY RAINFALL PERSISTING ACROSS SOUTHERN PRICE COUNTY. MODERATE TO HEAVY RAIN WILL BEGIN TO DIMINISH FROM WEST TO EAST BETWEEN 730 AND 8 PM...BUT ADDITIONAL RUNOFF FROM 3 TO 4 INCHES OF RAIN THAT HAVE ALREADY FALLEN WILL CONTINUE TO PRODUCE LOCAL FLOODING ON STREAMS... CREEKS AND LOW LYING AREAS... AND IN POORLY DRAINED AREAS OF TOWNS... INCLUDING PRENTICE... BRANTWOOD... CATAWBA AND SPRING CREEK. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRENTICE...KENNAN...CATAWBA... BRANTWOOD... STATE HIGHWAY 13 SOUTH OF PHILLIPS AND U.S. HIGHWAY 8 ACROSS ALL OF SOUTHERN PRICE COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4564 9067 4538 9067 4539 9005 4566 9005 $$ MILLER
000 WGUS73 KDLH 090037 FFSDLH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 735 PM CDT SUN JUL 8 2007 WIC099-090100- PRICE WI- 735 PM CDT SUN JUL 8 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHERN PRICE COUNTY... AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT MODERATE TO HEAVY RAIN WAS DIMINISHING IN COVERAGE AND INTENSITY OVER PRICE COUNTY. HOWEVER...THE COMBINATION OF RADAR AND SPOTTER REPORTS INDICATE THAT BETWEEN 3 AND 5 INCHES OF RAIN HAS FALLEN AROSS MUCH OF SOUTHERN PRICE COUNTY...AND CONTINUED RUNOFF FROM THE HEAVY RAINS MAY STILL RESULT IN LOCAL FLOODING THROUGH 8 PM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4564 9067 4538 9067 4539 9005 4566 9005 $$ MILLER
000 WGUS73 KDLH 090108 FFSDLH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 805 PM CDT SUN JUL 8 2007 WIC099-090115- PRICE WI- 805 PM CDT SUN JUL 8 2007 ...FLASH FLOOD WARNING FOR SOUTHERN PRICE COUNTY HAS BEEN ALLOWED TO EXPIRE AS OF 8 PM... AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE RAIN DIMINISHING ACROSS PRICE COUNTY. ANY ADDITIONAL RAINFALL IS EXPECTED TO BE GENERALLY A QUARTER INCH OR LESS... AND NO ADDITIONAL REPORTS OF FLOODING HAVE BEEN RECEIVED. THEREFORE...THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE AT 8 PM. LAT...LON 4564 9067 4538 9067 4539 9005 4566 9005 $$ MILLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 4:20 PM CDT, 47 minutes earlier.
Area forecast discussion, Jul 8, 4:20 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 420 PM CDT SUN JUL 8 2007 .DISCUSSION... ATTM LOW PRESSURE AND ITS FRONT HAVE DEPARTED BUT RSIDL MOISTURE BEHIND THE FRONT IN COMBINATION WITH MORE RAPID COOLING ALOFT HAS CAUSED THE CAP TO BREAK OVER NORTHWEST WISCONSIN. CONSEQUENTLY THUNDERSTORMS HAVE BECOME SEVERE ACROSS SOME OF THE INLAND COUNTIES. ISOLATED SHOWERS AND THUNDERSTORMS ARE APT TO POP UP ANYTIME ELSEWHERE THROUGHOUT THE EVENING. DRY ADVECTION IS ANCPD TO TAKE OVER...CLEARING OUT THE PRECIPITATION BY MIDNIGHT TONIGHT. HIGH PRESSURE OVER THE MANITOBA LAKES WILL KEEP OUR WEATHER DRY AS IT BUILDS TOWARD...THEN OVER LAKE SUPERIOR MONDAY EVENING. MEANWILE...LOW PRESSURE OVER THE CENTRAL ROCKIES WILL BRING THUNDERSTORMS TO THIS AREA AS IT CROSSES THE EXTREME NORTHWEST CORNER OF MINNESOTA MONDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE AS AN IMPORTANT COLD FRONT CROSSES THE DULUTH AREA ON ITS WAY EAST TUESDAY AFTERNOON. COLD ADVECTION SHOWERS AND IMPORTANT COOLING WILL CONTUNUE AS AN UPPER TROUGH DROPS THROUGH THE AREA WEDNESDAY AND THURSDAY. THE TROUGH AND COLD AIR WILL EDGE EAST AS WARMING AND DRYING TAKE PLACE FRIDAY. ANOTHER LOW WILL BRING THUNDERSTORMS FOLLOWED BY SIGNIFICANT COOLING DURING THE COMING WEEKEND. AGAIN THIS WILL BE ACPYD BY AN UPPER TROUGH DROPPING SOUTHEASTWARD THROUGH THE AREA. && .AVIATION... ISOLD LIFR CONDS IN LRG HAIL ASSOCD WITH TSTMS WL DSIPT ACRS NWRN WI THIS EVE. ISOLD MVFR TO IFR CONDS WL DSIPT ELSW THIS EVE. VFR CONDS WITH MSTLY CLR SKIS WL OVRSPRD THE AREA LTR TNGT AND CONT MON. && POINT TEMPS/POPS... DLH 55 78 53 77 / 20 10 10 40 INL 51 78 50 71 / 20 10 40 40 BRD 57 79 57 79 / 20 10 30 40 HYR 58 81 55 81 / 40 10 10 40 ASX 56 78 52 79 / 40 10 10 50 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. EOM
Hazardous weather outlook, Jul 8, 2:02 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 202 PM CDT SUN JUL 8 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-091230- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 202 PM CDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF NORTHWEST WISCONSIN UNTIL 900 PM. FOR THE LATEST INFORMATION...SEE THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE OFFICE IN DULUTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE OVER MOST OF THE AREA TUESDAY THROUGH THURSDAY AND AGAIN ON SATURDAY. A FEW STORMS COULD BE SEVERE TUESEDAY AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MOST LIKELY HAZARDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. STEWART
In the hours before
Local storm report, Jul 8, 3:26 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
326 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL 1 S FIFIELD 45.87N 90.42W
07/08/2007 M1.75 INCH PRICE WI LAW ENFORCEMENT
&&
MSTEWARTLocal storm report, Jul 8, 3:59 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
359 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 4 SE FIFIELD 45.84N 90.36W
07/08/2007 E2.00 INCH PRICE WI PUBLIC
&&
MSTEWARTLocal storm report, Jul 8, 4:09 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
409 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG 3 E PHILLIPS 45.70N 90.34W
07/08/2007 PRICE WI TRAINED SPOTTER
4-INCH DIAMETER TREES KNOCKED DOWN ON COUNTY HIGHWAY H
&&
MSTEWARTLocal storm report, Jul 8, 4:18 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
418 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 8 E PHILLIPS 45.70N 90.23W
07/08/2007 M0.88 INCH PRICE WI TRAINED SPOTTER
REPORTED ON COUNTY HIGHWAY H.
&&
MSTEWARTThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:02 PM CDT | Severe Thunderstorm Warning | DLH | Price | 43 min |
| Jul 8, 3:43 PM CDT | Severe Thunderstorm Warning | DLH | Price | 62 min |
| Jul 8, 4:45 PM CDT | Severe Thunderstorm Warning | DLH | Price | 45 min |
Nearby
Flash Flood Warnings in Wisconsin, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.